Alert archive / New York / Lake Effect Snow Advisories in 2016
Lake Effect Snow Advisory 10, NWS Buffalo, NY
NWS Buffalo, NY issued this lake effect snow advisory at Jan 19, 2016, 6:40 PM EST for 4 counties in New York. It took effect at Jan 19, 2016, 7:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2016, 6:40 PM EST (23:40 UTC)
- In effect from
- Jan 19, 2016, 7:00 PM EST
- Expired
- Jan 20, 2016, 3:39 PM EST
- In force
- 21 hr
- Issued by
- NWS Buffalo, NY
Counties Cayuga County, NY, Monroe County, NY, Oswego County, NY, Wayne County, NY
The radar
The Ft Drum radar (KTYX), 114 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169 WWUS41 KBUF 192340 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 640 PM EST TUE JAN 19 2016 NYZ003>006-200745- /O.CAN.KBUF.LE.W.0004.000000T0000Z-160120T0000Z/ /O.NEW.KBUF.LE.Y.0010.160120T0000Z-160120T1500Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO 640 PM EST TUE JAN 19 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 10 AM EST WEDNESDAY... ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST WEDNESDAY. THE LAKE EFFECT SNOW WARNING HAS BEEN CANCELLED. * LOCATIONS...MONROE...WAYNE...OSWEGO...AND NORTHERN CAYUGA COUNTIES. THE MOST PERSISTENT SNOWS WILL LIKELY BE FROM ROCHESTER TO OSWEGO...WITH LESSER AMOUNTS OUTSIDE OF THESE AREAS. * TIMING...THROUGH LATE WEDNESDAY MORNING. * ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES OF SNOW IN MOST PERSISTENT SNOWS TONIGHT THROUGH WEDNESDAY MORNING. * WINDS...WEST 15 TO 25 MPH THIS EVENING...DIMINISHING TO 10 TO 15 MPH LATE TONIGHT AND WEDNESDAY MORNING. * VISIBILITIES...BELOW A HALF MILE. * IMPACTS...LAKE EFFECT SNOW WILL PRODUCE DIFFICULT TRAVEL CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ NYZ002-200045- /O.CAN.KBUF.LE.Y.0009.000000T0000Z-160120T0000Z/ ORLEANS- INCLUDING THE CITY OF...MEDINA 640 PM EST TUE JAN 19 2016 ...LAKE EFFECT SNOW ADVISORY EXPIRES... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ALLOWED THE LAKE EFFECT SNOW ADVISORY TO EXPIRE. LIGHT SNOW WILL CONTINUE OVERNIGHT...WITH LIGHT ADDITIONAL ACCUMULATIONS. $$ APFFEL
4 follow-up statements
923 WWUS41 KBUF 200248 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 948 PM EST TUE JAN 19 2016 NYZ003>006-201100- /O.CON.KBUF.LE.Y.0010.000000T0000Z-160120T1500Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO 948 PM EST TUE JAN 19 2016 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST WEDNESDAY... * LOCATIONS...MONROE...WAYNE...OSWEGO...AND NORTHERN CAYUGA COUNTIES. THE MOST PERSISTENT SNOWS WILL LIKELY BE NEAR THE LAKESHORE FROM ROCHESTER TO OSWEGO...WITH LESSER AMOUNTS ELSEWHERE. * TIMING...LIGHT LAKE EFFECT SNOW WILL ORGANIZE INTO A NARROW BAND AND INTENSIFY LATE TONIGHT AND THROUGH WEDNESDAY MORNING. * ACCUMULATIONS...AN ADDITIONAL 3 TO 5 INCHES LATE TONIGHT THROUGH WEDNESDAY MORNING. * WINDS...WEST 15 TO 25 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...LAKE EFFECT SNOW WILL PRODUCE DIFFICULT TRAVEL CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ APFFEL
353 WWUS41 KBUF 200838 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 AM EST WED JAN 20 2016 NYZ003>006-201645- /O.EXT.KBUF.LE.Y.0010.000000T0000Z-160120T2100Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO 338 AM EST WED JAN 20 2016 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...MONROE...WAYNE...OSWEGO...AND NORTHERN CAYUGA COUNTIES. THE MOST PERSISTENT SNOWS WILL LIKELY BE NEAR THE LAKESHORE FROM ROCHESTER TO OSWEGO...WITH LESSER AMOUNTS ELSEWHERE. * TIMING...THROUGH LATE THIS AFTERNOON. * ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES. * WINDS...WEST 10 TO 20 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...LAKE EFFECT SNOW WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ JJR
286 WWUS41 KBUF 201436 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 936 AM EST WED JAN 20 2016 NYZ003>006-202100- /O.CON.KBUF.LE.Y.0010.000000T0000Z-160120T2100Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO 936 AM EST WED JAN 20 2016 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * LOCATIONS...MONROE...WAYNE...OSWEGO...AND NORTHERN CAYUGA COUNTIES. THE MOST PERSISTENT SNOWS WILL LIKELY BE NEAR THE LAKESHORE FROM ROCHESTER TO OSWEGO...WITH LESSER AMOUNTS ELSEWHERE. * TIMING...THROUGH LATE THIS AFTERNOON. * ACCUMULATIONS...AN ADDITIONAL 2 TO 3 INCHES TODAY...BRINGING STORM TOTAL SINCE TUESDAY EVENING TO 3 TO 6 INCHES. * WINDS...NORTHWEST 10 TO 15 MPH. * VISIBILITIES...AS LOW AS A HALF MILE AT TIMES. * IMPACTS...LAKE EFFECT SNOW WILL PRODUCE HAZARDOUS TRAVEL CONDITIONS IN LOCALIZED BANDS WITH SNOW COVERED ROADS AND POOR VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. REPORT SNOW ACCUMULATION TO THE NATIONAL WEATHER SERVICE IN BUFFALO BY SENDING AN EMAIL TO BUFSTORM.REPORT@NOAA.GOV...POSTING TO THE NWS BUFFALO FACEBOOK PAGE...OR TWEET...USING THE HASHTAG BUFWX && $$ THOMAS
109 WWUS41 KBUF 202039 WSWBUF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 339 PM EST WED JAN 20 2016 NYZ003>006-202145- /O.CAN.KBUF.LE.Y.0010.000000T0000Z-160120T2100Z/ MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO 339 PM EST WED JAN 20 2016 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY. $$ THOMAS
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 19, 3:45 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 19, 3:45 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
345 PM EST TUE JAN 19 2016
.SYNOPSIS...
OSCILLATING BANDS OF LAKE EFFECT SNOW WILL CONTINUE SOUTH AND
SOUTHEAST OF THE LAKES THROUGH THURSDAY BEFORE DRIER AIR AND AN AREA
OF HIGH PRESSURE PUSHES TOWARDS THE REGION. AIR TEMPERATURES WILL
CONTINUE TO AVERAGE BELOW NORMAL THIS WEEK...MODERATING SOME TOWARDS
THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
REGIONAL RADARS AND VISIBLE SATELLITE IMAGERY THIS AFTERNOON
DISPLAY LAKE EFFECT SNOW CONTINUING SOUTH AND SOUTHEAST OF THE
LAKES. THE BAND OF SNOW OFF LAKE ONTARIO HAS UPSTREAM CONNECTIONS TO
GEORGIAN BAY AND NORTHERN LAKE HURON...WHILE OFF OF LAKE ERIE AN
UPSTREAM CONNECTION TO SOUTHERN LAKE HURON IS NOTED. TO THE EAST OF
LAKE ONTARIO SYNOPTIC SNOW SHOWERS ARE FALLING. THESE SNOW SHOWERS
ARE ASSOCIATED WITH A SUBTLE UPPER LEVEL SHORTWAVE NEAR 700 HPA THAT
IS DROPPING SOUTHWARD ACROSS NORTHERN NEW YORK.
IN COORDINATION WITH SURROUNDING OFFICES...WILL CONTINUE WITH LAKE
EFFECT HEADLINES AS OUTLINED...THOUGH WITH LAKE EFFECT SNOW
CONTINUING THROUGH THE NIGHT...ESPECIALLY OFF LAKE
ONTARIO ADVISORIES MAY BE NEEDED.
FOR THE LAKE EFFECT SNOW...
OFF LAKE ONTARIO...LAKE INDUCED EQUILIBRIUM LEVELS HAVE FALLEN TO
AROUND 5K FEET...WITH ABUNDANT MOISTURE FOUND WITHIN THIS SHALLOW
LAYER. BEHIND THE SUBTLE UPPER LEVEL SHORTWAVE DROPPING SOUTHWARD
ACROSS NORTHERN NEW YORK WIND SHEAR WILL INCREASE SOME THIS EVENING.
THIS WILL DIMINISH THE BAND OF LAKE SNOWS SOME...THOUGH A PERSISTENT
NORTHWEST FLOW WITH AN UPSTREAM CONNECTION TO GEORGIAN BAY WILL
CONTINUE. BOTH THE NAM AND REGIONAL CANADIAN CONTINUE TO DISPLAY A
NARROW REGION OF CONVERGENT LIFT ACROSS THE NORTHWESTERN TIP OF
MONROE COUNTY AND ACROSS WAYNE AND CAYUGA COUNTIES. WITH REPORTS OF
AROUND AN INCH PER HOUR TODAY WITHIN THE BAND OF LES...FEEL WITH
SLIGHTLY INCREASE SHEAR AND THE SHALLOWER LAKE EFFECT PLUME THAT
SNOWFALL RATES SHOULD CONTINUE TO AVERAGE AROUND A HALF TO ONE INCH
PER HOUR TO THE SOUTH AND SOUTHEAST OF LAKE ONTARIO. THIS WOULD
BRING OVERALL SNOW TOTALS TO WITHIN ADVISORY LEVELS. THE CURRENT
LAKE EFFECT HEADLINES WILL CONTINUE TO BE MONITORED THIS EVENING. IN
ADDITION TO THE MONROE TO CAYUGA CORRIDOR...THE FLOW MAY BACK ENOUGH
THIS EVENING TO ALLOW FOR LAKE EFFECT SNOW OFF GEORGIAN BAY TO REACH
NORTHERN NIAGARA AND ORLEANS COUNTIES.
OFF LAKE ERIE...INVERSION HEIGHTS WILL BE EVEN MORE SHALLOWER THAN
OFF LAKE ONTARIO WITH A CAPPING INVERSION FOUND AROUND 3 TO 4K FEET.
WITH THE PERPENDICULAR FLOW OVER LAKE ERIE...AND A LESSER UPSTREAM
CONNECTION SNOW OVERNIGHT EAST OF LAKE ERIE SHOULD AMOUNT TO JUST A
FEW INCHES...WITH HIGHEST TOTALS OVER THE HILLS.
SYNOPTIC SNOWS...A 700 HPA SHORTWAVE IS PROVIDING ENOUGH LIFT
WITHIN A NORTHWESTERLY FLOW EAST OF LAKE ONTARIO TO GENERATE LIGHT
SNOW SHOWERS. THE BULK OF THE ACTIVITY TONIGHT WILL BE OVER THE TUG
HILL AND LEWIS COUNTIES...WITH SNOWS TAPERING OFF EARLY THIS EVENING
WITH THE PASSAGE OF THE SHORTWAVE.
OUTSIDE OF THE MAIN BANDS OF SNOWS...A FEW FLURRIES OR LIGHT SNOW
SHOWERS MAY PASS ACROSS THE REGION AND WILL MAINTAIN LOW CHANCE POPS
TO ACCOUNT FOR THIS.
IN ADDITION TO THE LAKE EFFECT SNOW...BLOWING AND DRIFTING SNOW WILL
BE A CONCERN FOR A FEW MORE HOURS INTO THE EVENING...ESPECIALLY FROM
ABOUT THE GENESEE VALLEY EASTWARD. HERE A STILL STRONG PRESSURE
GRADIENT WILL BRING WIND GUSTS UPWARD TO 45 MPH ALONG THE SOUTHERN
LAKE ONTARIO SHORELINE THROUGH EARLY THIS EVENING. THIS WILL
CREATE CONSIDERABLE BLOWING SNOW WITH REDUCED VISIBILITIES.
A STRONGER UPPER LEVEL SHORTWAVE SEEN ON WATER VAPOR IMAGERY THIS
AFTERNOON OVER THE NORTHERN PLAINS WILL DEVELOP A WEAK AREA OF
SURFACE LOW PRESSURE OVER THE WARMER LAKES TO OUR WEST. THIS LOW
WILL NEAR THE EASTERN GREAT LAKES REGION TOMORROW AFTERNOON AND
EVENING. WHILE THE SYNOPTIC SNOWS WITH THIS LOW WILL REMAIN
PALTRY...THE LOW WILL PRODUCE ENOUGH CONVERGENCE AS A WEST TO
EAST SURFACE TROUGH DROPS ACROSS LAKE ONTARIO. THIS WILL INCREASE
CONVERGENCE OFF LAKE ONTARIO WEDNESDAY ALLOWING FOR THE BAND OF LAKE
SNOWS TO MAINTAIN STRUCTURE RIGHT THROUGH THE DAY TOMORROW. WITHIN
THE SAME MONROE TO NOW WESTERN OSWEGO CORRIDOR...SEVERAL ADDITIONAL
INCHES OF LAKE EFFECT SNOW ARE LIKELY. OFF LAKE ERIE THE COMBINATION
OF LAKE EFFECT...AND UPSLOPE SYNOPTIC SNOWS WILL BRING ADDITIONAL
INCH OR SO EAST OF LAKE ERIE MAINTAIN STARTING TOMORROW AFTERNOON.
TEMPERATURE-WISE...BELOW NORMAL TEMPERATURES ARE EXPECTED THROUGH
THE TIME PERIOD AS 850 HPA AIR REMAINS WITHIN THE -10 TO -14C RANGE.
OVERNIGHT LOWS TONIGHT WILL DROP BACK INTO THE TEENS...WITH SINGLE
DIGITS EAST OF LAKE ONTARIO. TOMORROW TEMPERATURES WILL INCREASE
BACK INTO THE 20S.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SNOW WILL CONTINUE WEDNESDAY NIGHT...THE RESULT OF LAKE ENHANCEMENTS
AND SYNOPTIC FORCING. MODELS SHOW A WEAK MID LEVEL TROUGH PUSHING
INTO THE EASTERN GREAT LAKES WEDNESDAY EVENING BEFORE QUICKLY
EXITING THE REGION OVERNIGHT WEDNESDAY NIGHT. CORRESPONDING AREA OF
ISENTROPIC LIFT OVER WESTERN NEW YORK BETWEEN 00Z AND 06Z WEDNESDAY
IN ADVANCE OF APPROACHING TROUGH...WITH MODEL SOUNDINGS AND MOISTURE
FIELDS SUPPORTING A BIT OF SYNOPTIC SNOW. ADDITIONALLY...WEST
NORTHWEST FLOW LAKE ENHANCEMENTS WILL INCREASE SNOWFALL POTENTIAL
SOUTHEAST OF BOTH LAKE ERIE AND LAKE ONTARIO INTO THURSDAY...AS 850
MB TEMPERATURES LINGER AROUND -15C AND MODEL SOUNDINGS SHOW
INVERSION HEIGHTS AROUND 6K FEET.
MAINLY QUIET CONDITIONS WILL DEVELOP THURSDAY NIGHT AND FRIDAY...IN
THE ABSENCE OF SYNOPTIC FORCING AND DIMINISHING LAKE INFLUENCES AS
DRIER AIR AND LOWERING INVERSION HEIGHTS BUILD IN.
TEMPERATURES WILL REMAIN JUST A LITTLE BELOW AVERAGE WITH HIGHS IN
THE MID TO UPPER 20S ON THE LAKE PLAINS THURSDAY AND FRIDAY WITH
AROUND 20 ACROSS HIGHER TERRAIN AND ACROSS THE NORTH COUNTRY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
THE MAIN FOCUS FOR THE FIRST PART OF THE LONG TERM PERIOD WILL BE ON
THE SIGNIFICANT EAST COAST STORM. A BIG BUCKLE IN THE JET WILL LEAD
TO A PRONOUNCED SHORTWAVE DIGGING/CLOSING OFF INTO MID ATLANTIC
COAST FRIDAY NIGHT THEN MOVING NORTH ALONG THE EASTERN SEABOARD
DURING THE WEEKEND. IF THIS TRACK COMES TO FRUITION MOST OF WESTERN
AND NORTH CENTRAL NEW YORK WOULD REMAIN DRY INTO THE WEEKEND WITH
WINTER STORM IMPACTING AREAS FROM THE MID ATLANTIC TO NEW
ENGLAND...ALTHOUGH STRONGER/SHARPER TROUGH AND A LITTLE LESS
CONFLUENCE SHOWN IN SOME ENSEMBLE GUIDANCE AND THE SYSTEM COULD
TRACK FAR ENOUGH NORTH AND WEST TO BRING SOME LIGHT SNOW INTO
SOUTHERN AND EASTERN AREAS.
OTHERWISE...THE NEXT CHANCE FOR SNOW WILL COME MONDAY THROUGH
TUESDAY AS LOW AMPLITUDE SHORTWAVE ENERGY PROPAGATES INTO THE GREAT
LAKES IN ADVANCE OF THE NEXT DIGGING UPPER TROUGH.
TEMPERATURES BELOW NORMAL AT THE START OF THE PERIOD WILL WARM CLOSE
TO AVERAGE BY SUNDAY AND THEN LIKELY GO ABOVE AVERAGE EARLY NEXT
WEEK AS A PUSH OF MILDER AIR MOVES INTO THE LOWER LAKES.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AT 18Z BANDS OF LAKE EFFECT SNOW CONTINUE TO THE SOUTH AND
SOUTHEAST OF THE LAKES...IMPACTING KJHW AND KROC WITH BURSTS OF
MVFR/IFR FLIGHT CONDITIONS. EAST OF LAKE ONTARIO A BROAD AREA OF
LIGHT SNOW ASSOCIATED WITH A 700 HPA SHORTWAVE WILL BRING EARLY
IFR/MVFR FLIGHT CONDITIONS TO KART BEFORE THE SNOW SHIFTS
SOUTHWARD.
TONIGHT EXPECT SNOW BANDS TO CONTINUE...THOUGH IN A WEAKER STATE.
STILL SOME IFR FLIGHT CONDITIONS ARE POSSIBLE ACROSS KJHW/KROC.
GUSTY WINDS THIS AFTERNOON AND EARLY EVENING WILL DIMINISH AS A
STRONG SURFACE LOW OVER ATLANTIC CANADA PULLS FARTHER EASTWARD AND
OUT TO SEA.
ON WEDNESDAY THE WINDS WILL BACK SOME...PLACING BANDS OF LAKE EFFECT
SNOW BETWEEN KART AND KROC...WHILE EAST OF LAKE ERIE BROAD
MULTIBANDED LAKE EFFECT SNOW BANDS MAY PERIODICALLY DRIFT ACROSS THE
KJHW TERMINAL WITH LOWER VISIBILITIES.
OUTLOOK...
WEDNESDAY EVENING...MVFR/IFR IN DIMINISHING LAKE EFFECT SNOWS
SOUTHEAST OF THE LAKES...MAINLY VFR ELSEWHERE.
THURSDAY...MVFR/VFR WITH A CHANCE OF LAKE EFFECT SNOW SHOWERS
SOUTHEAST OF THE LAKES.
FRIDAY THROUGH SUNDAY...MAINLY VFR.
&&
.MARINE...
GALE WARNINGS ON LAKE ONTARIO WILL CONTINUE AS OUTLINED BELOW WITH
WINDS REACHING 35 KNOTS GALES. AS THE STRONG SURFACE LOW OVER
ATLANTIC CANADA PULLS FARTHER AWAY...AND OUT TO SEA BOTH WINDS AND
THE THREAT FOR HEAVY FREEZING SPRAY WILL DIMINISH THIS EVENING.
SMALL CRAFT CONDITIONS WILL THEN PERSIST ON BOTH LAKES THROUGH THE
NIGHT...WITH WINDS AND WAVE GRADUALLY FALLING BELOW SMALL CRAFT
ADVISORY THRESHOLDS EARLY WEDNESDAY MORNING ON LAKE ERIE...AND
THROUGH THE DAY ON LAKE ONTARIO.
HIGH PRESSURE WILL THEN SLIDE EASTWARD FROM THE OHIO VALLEY AND
PROVIDE A PERIOD OF NON-SCA CONDITIONS ON THE LAKES AND NIAGARA
RIVER THROUGH FRIDAY.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
NYZ003>006.
LAKE EFFECT SNOW ADVISORY UNTIL 7 PM EST THIS EVENING FOR
NYZ002.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST WEDNESDAY FOR LEZ040-041.
HEAVY FREEZING SPRAY WARNING UNTIL 6 PM EST THIS
EVENING FOR LOZ042>045-062>065.
GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR LOZ042>045-
062>065.
&&
SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMASHazardous weather outlook, Jan 19, 12:56 PM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1256 PM EST TUE JAN 19 2016 NYZ001-007-008-010>014-019>021-085-201800- NIAGARA-JEFFERSON-LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1256 PM EST TUE JAN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ002-201800- ORLEANS- 1256 PM EST TUE JAN 19 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-201800- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- 1256 PM EST TUE JAN 19 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-201800- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1256 PM EST TUE JAN 19 2016 ...GALE WARNING IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAVY FREEZING SPRAY WARNING. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-201800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- 1256 PM EST TUE JAN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Jan 19, 2:17 PM EST, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
217 PM EST TUE JAN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW EAST CONCORD 42.55N 78.63W
01/19/2016 M16.7 INCH ERIE NY TRAINED SPOTTER
STORM TOTAL SINCE SUNDAY AFTERNOON
&&
EVENT NUMBER BUF1600385
CHURCHLocal storm report, Jan 19, 2:39 PM EST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
239 PM EST TUE JAN 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM SNOW 3 W PORT BAY 43.29N 76.90W
01/19/2016 M7.0 INCH WAYNE NY TRAINED SPOTTER
STORM TOTAL SINCE SUNDAY AFTERNOON
&&
EVENT NUMBER BUF1600386
CHURCHNearby
Lake Effect Snow Advisories in New York, 2016Every lake effect snow advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.